Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 26, NWS Shreveport, LA

June 8, 2001Harrison County, Marion County, Texas

NWS Shreveport, LA issued this flash flood warning at Jun 8, 2001, 9:19 PM CDT for Harrison County, Marion County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 8, 2001, 9:19 PM CDT (02:19 UTC)
Expired
Jun 9, 2001, 3:15 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harrison County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 090225
FFWSHV
TXC203-315-090815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 PM CDT FRI JUN 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN NORTHEAST TEXAS
  MARION COUNTY IN NORTHEAST TEXAS

* UNTIL 315 AM CDT

* AT 919 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR   
INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS HARRISON AND
MARION COUNTIES.  THESE THUNDERSTORMS WERE MOVING WEST AT 20 
MPH...AND CONTINUED TO TRACK OVER THE SAME AREA.

ESTIMATED RAINFALL AMOUNTS OVER THE PAST COUPLE OF HOURS HAVE BEEN
BETWEEN TWO AND THREE INCHES.  THIS IS IN ADDITION TO...THE RAINFALL 
OVER THE PAST SEVERAL DAYS.  PERSONS IN AND AROUND MARSHALL AND 
JEFFERSON TEXAS...SHOULD BE ESPECIALLY ALERT FOR HIGH WATER. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS...IF WATER COVERS THE ROADWAY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  HARRISON COUeNTY IN NORTHEAST TEXAS
  MARION COUNTY IN NORTHEAST TEXAS
UNTIL 315 AM CDT.

LAT...LON 3245 9408 3280 9406 3283 9459 3246 9462

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:15 PM CDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jun 8, 2:15 PM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CDT FRI JUN 8 2001

THE REMNANTS OF ALLISON ARE STILL TURNING OVER SOUTHEAST TX...
CENTERED NEAR THE COLLEGE STATION AREA. LOOPING THE VISIBLE
SATELLITE SHOWS THE SYSTEM TO BE NEARLY STATIONARY. MODELS ARE
WIDELY DIVERGENT ON HANDLING THE PRECIP WITH THIS SYSTEM. BASED ON
THE PRECIP LOCATIONS ON SATELLITE THIS AFTERNOON...THE AVN MODEL
SEEMS TO BE HANDLING THE SHORT TERM SOLUTION THE BEST FOR TONIGHT
AND SATURDAY. THE FWC GUIDANCE POPS APPEAR TOO HIGH IN GENERAL.
SINCE THE SYSTEM SHOULD SLOWLY DECAY OVER SOUTHEAST TEXAS...WILL
START WITH CHANCE OR LIKELY POPS FOR TONIGHT AND SATURDAY...AND
GRADUALLY LOWER THEM SOME FOR SATURDAY NIGHT AND SUNDAY. CONCERNING
THE FLASH FLOOD WATCH...IT IS NOT WISE TO DROP THE WATCH AS LONG AS
THERE IS A DEFINABLE TROPICAL SYSTEM IN THE AREA. WILL LIKELY KEEP
THE FLASH FLOOD WATCH IN EAST TEXAS TONIGHT. IN THE LONGER RANGE...A
COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY NIGHT AND
THURSDAY...BRINGING ANOTHER CHANCE OF RAIN TO THE FOUR STATE AREA.

03

SHV 73/84/71/86 5433
MLU 72/84/71/84 4433
TXK 71/82/70/85 4433
TYR 71/81/72/85 6533
LFK 72/84/72/86 7644

.SHV...FLASH FLOOD WATCH TONIGHT FOR EAST TEXAS...ALONG AND SOUTH OF
A LINE FROM JACKSONVILLE TO CARTHAGE TEXAS.

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.